Have a question, or want to share your own tips and experiences? Join the discussion in the community forum. You must be registered to participate. Our forums are moderated by Crohn's & Colitis Foundation staff to facilitate a safe environment.
I was disgnosed on August 24th, only a week in and I'm very confused.
In 2015 I found out I had a pretty big gallstone and I had my gallbladder removed. I started bile dumping about a year later. My old doctor didn't do anything about it since he didn't know what was happening. I switched doctors in 2018 and she has been amazing. She figured out in 2019 about the bile dumping and been on Ranitidine ever since.
I've been getting a pain in my right side, just under my rib cage for years, and she sent me for CT to see if it was kidney stones, it wasn't, but they found I had 10 cm of inflammation at the end of my small intestine. Thats when she send me for a colonoscopy. They confirmed it was Crohn's.
My Gastroenterologist said it was mild, and prescribed me predinisone. I'm supposed to be on it for 2 months, but I'm freaking out cause of the horror stories I've heard about it, and I don't like taking meds I've never taken before.
The thing I'm confused about is, everyone talks about flare ups, but I don't notice any changes at all. The biggest change I felt was when I got off dairy but the only thing that changed was I wasn't bile dumping as much and was getting the "I need toliet now" poops. I still feel the same as I did 4 years ago. Is it possible that some people with crohn's don't get flare ups or have I been in a flare up for years?
Also I have 3 spots in my abdomen that I get sharp pains, is that part of it, and the burning sensation I get in my stomach sometimes?
Just need some guidance as its taking forver for my doctor to get back to me.
Reply posted for KnightsofSummer.
Prednisone worked like magic for me, you won't mind the minor side effects if it is doing its job. Right now I am having a slight flare up of my Crohn's and my doctor prescribed prednisone for 10 days. When finished, I am to start Budesonide for 4 weeks. My doctor mentioned Budesonide is not a powerful or has as many side effects as the Prednisone. If you are scared about the side effects of prednisone, tell your doctor, he should be able to put your mind a ease. Also, ask about the budesonide. I am also on Mesalamine for the long term. Started out taking 4 of those pills a day, but now only taking one.
Your colonoscopy should tell your doctor a whole lot about your Crohn's. I technically have "Crohn's colitis".